MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number AK-21242-X
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "within 3 minutes of placement of mac catheter, patient had an anaphylactic shock.As the anaesthesia staff and or team were made aware that the patient had a chlorhexidine allergy this morning, they did not use any subsidiary chlorhexidine products (mouth scubs, sage cloths, etc).However, the patient did use chlorhexidine wipes at home the night before and had hives on his skin when he arrived to pre-op (which is when they became aware of his allergy).Anaesthesia was not aware that the mac catheter was impregnated with chlorhexidine silver-sulfadiazine so it was used.Patient coded before the chest was cracked open and patient was put in a balloon pump.Additional information: anaphylactic shock to asystole cardiac arrest intraop.Patient treated with pepsid, benadryl, and steroid.The patient was stabilized after they opened the chest.Treatment after anaphylactic reaction: acls, cpr, steroids, ivf, intubation, and icu.Patient is extubated, awake, communicative, and on 2l o2 currently.Has returned to baseline with wheezing.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "contraindications: the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine acetate, silver sulfadiazine, and/or sulfa drugs.Warning: remove catheter immediately if adverse reactions occur after catheter placement.Chlorhexidine containing compounds have been used as topical disinfectants since the mid-1970's.An effective antimicrobial agent, chlorhexidine found use in many antiseptic skin creams, mouth rinses, cosmetic products, medical devices and disinfectants used to prepare the skin for a surgical procedure." the complaint of catheter related allergic reaction was confirmed based on the customer provided details of the event.Per the customer report, "the anesthesia staff and or team were made aware that the patient had a chlorhexidine allergy.Anesthesia was not aware that the mac catheter was impregnated with chlorhexidine silver-sulfadiazine so it was used." a review of the instructions for use (ifu) provided with this product states, "contraindications: the arrowg+ard blue antimicrobial catheter is contraindicated for patients with known hypersensitivity to chlorhexidine acetate, silver sulfadiazine, and/or sulfa drugs." a dhr review was performed with no relevant findings identified.Therefore, based on the available information provided by the customer, unintentional use error related to patient condition caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20320018
Report Number9680794-2024-00950
Device Sequence Number7678756
Product Code DYB
UDI-Device Identifier30801902122262
UDI-Public(01)30801902122262(11)240507(17)260110(10)33F24C0111(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberAK-21242-X
Device Lot Number33F24C0111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age64 YR
Patient SexMale